Alert archive / Iowa / Tornado Warnings in 2013
Tornado Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at May 29, 2013, 7:35 PM CDT for Delaware County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 7:35 PM CDT (00:35 UTC)
- Expired
- May 29, 2013, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Delaware County, IA
The radar
The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
422
WFUS53 KDVN 300035
TORDVN
IAC055-300115-
/O.NEW.KDVN.TO.W.0006.130530T0035Z-130530T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 815 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR RYAN...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...MASONVILLE...DELAWARE...GREELEY...EDGEWOOD...COFFINS
GROVE PARK...TURTLE CREEK PARK...BAILEYS FORD PARK...MANCHESTER
AIRPORT...ONEIDA...PETERSBURG...FOUNTAIN SPRINGS PARK AND TWIN
BRIDGES PARK.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...TWIN
BRIDGES PARK...FOUNTAIN SPRINGS PARK...TURTLE CREEK PARK...BAILEY'S
FORD PARK AND COFFINS GROVE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4260 9116 4229 9149 4230 9155 4235 9160
4247 9159 4247 9160 4265 9147 4265 9127
TIME...MOT...LOC 0035Z 213DEG 28KT 4238 9154
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
124 follow-up statements
826
WWUS53 KDVN 300046
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 PM CDT WED MAY 29 2013
IAC055-300115-
/O.CON.KDVN.TO.W.0006.000000T0000Z-130530T0115Z/
DELAWARE IA-
746 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR DELAWARE COUNTY UNTIL 815
PM CDT...
AT 744 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED JUST SOUTHEAST OF MANCHESTER...AND MOVING NORTHEAST AT
35 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...DELAWARE...GREELEY...EDGEWOOD...COFFINS GROVE PARK...
TURTLE CREEK PARK...BAILEYS FORD PARK...MANCHESTER AIRPORT...
ONEIDA...PETERSBURG...FOUNTAIN SPRINGS PARK AND TWIN BRIDGES PARK.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...TWIN
BRIDGES PARK...FOUNTAIN SPRINGS PARK...TURTLE CREEK PARK...BAILEY'S
FORD PARK AND COFFINS GROVE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4260 9116 4229 9149 4230 9155 4235 9160
4247 9159 4247 9160 4265 9147 4265 9127
TIME...MOT...LOC 0046Z 213DEG 28KT 4244 9146
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
12270
WWUS53 KDVN 300056
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT WED MAY 29 2013
IAC055-300115-
/O.CON.KDVN.TO.W.0006.000000T0000Z-130530T0115Z/
DELAWARE IA-
756 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR DELAWARE COUNTY UNTIL 815
PM CDT...
AT 752 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED JUST EAST OF MANCHESTER...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED STRENGTHENING ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
GREELEY AND EDGEWOOD AROUND 810 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ONEIDA...PETERSBURG...FOUNTAIN
SPRINGS PARK AND TWIN BRIDGES PARK.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...TWIN
BRIDGES PARK...FOUNTAIN SPRINGS PARK...TURTLE CREEK PARK...BAILEY'S
FORD PARK AND COFFINS GROVE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4260 9116 4238 9140 4240 9146 4245 9153
4249 9154 4251 9157 4265 9147 4265 9127
TIME...MOT...LOC 0055Z 214DEG 28KT 4249 9140
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HLADIK149
WWUS53 KDVN 300108
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT WED MAY 29 2013
IAC055-300115-
/O.CON.KDVN.TO.W.0006.000000T0000Z-130530T0115Z/
DELAWARE IA-
808 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN DELAWARE COUNTY
UNTIL 815 PM CDT...
AT 806 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREELEY...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
DELAWARE COUNTY...INCLUDING THE FOLLOWING LOCATIONS
EDGEWOOD...FOUNTAIN SPRINGS PARK AND TWIN BRIDGES PARK.
OTHER LOCATIONS AFFECTED INCLUDE DELAWARE COUNTY FAIRGROUNDS...TWIN
BRIDGES PARK...FOUNTAIN SPRINGS PARK AND BAILEY'S FORD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4260 9116 4242 9137 4245 9144 4249 9151
4251 9153 4254 9153 4265 9147 4265 9127
TIME...MOT...LOC 0107Z 216DEG 24KT 4255 9133
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
12207
WWUS53 KDVN 300117
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
817 PM CDT WED MAY 29 2013
IAC055-300125-
/O.EXP.KDVN.TO.W.0006.000000T0000Z-130530T0115Z/
DELAWARE IA-
817 PM CDT WED MAY 29 2013
...THE TORNADO WARNING FOR NORTHERN DELAWARE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. WITH THE ROTATION WEAKENING AND BECOMING LESS ORGANIZED...IT
APPEARS THAT THIS STORM NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS UP T0 45 MPH ARE
STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES ACROSS
NORTHEASTERN DELAWARE COUNTY THROUGH 830 PM CDT.
LAT...LON 4260 9116 4242 9137 4245 9144 4249 9151
4251 9153 4254 9153 4265 9147 4265 9127
TIME...MOT...LOC 0108Z 216DEG 24KT 4256 9132
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 29, 7:04 PM CDT, 31 minutes earlier.
Area forecast discussion, May 29, 7:04 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
704 PM CDT WED MAY 29 2013
.UPDATE...
ISSUED AT 454 PM CDT WED MAY 29 2013
BASED ON RECENT RADAR TRENDS...THE START TIME OF THE FLASH FLOOD
WATCH FOR THE EXTREME WESTERN PART OF THE CWFA HAS BEEN MOVED
FORWARD. THE FLASH FLOOD WATCH FOR THE FAR WESTERN PART OF THE
CWFA NOW BEGINS AT 5 PM AND GOES THROUGH FRIDAY NIGHT.
08
&&
.SYNOPSIS...
ISSUED AT 341 PM CDT WED MAY 29 2013
12Z UA ANALYSIS HAS A MOIST PLUME OF 850MB DEW POINTS RUNNING FROM
NORTHERN MEXICO INTO NORTHWEST MISSOURI. AN 850MB WARM FRONT RAN
FROM A LOW IN NORTHWEST KANSAS TO NORTH OF KOMA...AND TO KILX.
DIURNAL CU HAS DEVELOPED ACROSS THE AREA BY MID AFTERNOON WITH
THUNDERSTORMS ACROSS CENTRAL IOWA.
18Z SFC ANALYSIS HAS LOWS FROM NORTHWEST KANSAS INTO EASTERN SOUTH
DAKOTA. THE SYNOPTIC FRONT RAN ACROSS MINNESOTA INTO LOWER MICHIGAN.
A SUBTLE WIND SHIFT RAN FROM NORTHERN IOWA INTO CENTRAL ILLINOIS
WHICH IS PROBABLY A REFLECTION OF THE 850MB WARM FRONT. DEW POINTS
WERE IN THE 60S ACROSS MUCH OF THE MIDWEST WITH 50S NORTH OF THE
SYNOPTIC FRONT.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 341 PM CDT WED MAY 29 2013
MCS AND LIFT TOOLS INDICATE THE MORE ORGANIZED CONVECTION SHOULD
REMAIN WEST OF THE CWFA THIS AFTERNOON AND EVENING. HOWEVER...THE
PRESENCE OF THE 850MB WARM FRONT MAY ALLOW INDIVIDUAL CONVECTIVE
CELLS TO ORGANIZE ALONG IT.
THUS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE SEEN
ACROSS THE AREA LATE THIS AFTERNOON/EVENING WITH THE BETTER CHANCES
WEST OF THE MISSISSIPPI. GIVEN THE AMOUNT OF INSTABILITY IN THE WARM
AND MOIST ATMOSPHERE...A FEW SEVERE STORMS MAY BE POSSIBLE LATE THIS
AFTERNOON/EVENING.
AFTER MIDNIGHT...A LARGE MCS SHOULD HAVE ORGANIZED OVER THE WESTERN
HALF OF IOWA AS THE LLJ INCREASES TO BETTER THAN 50 KNOTS. THE
MODELS SHOW THE LLJ SLOWLY VEERING INTO THE CWFA SO THE WESTERN IOWA
MCS SHOULD BEGIN MOVING INTO THE WESTERN PARTS OF THE CWFA IN THE
PRE-DAWN HOURS. CORFIDI VECTORS SUGGEST SOME TRAINING OF STORMS MAY
BE POSSIBLE PRIOR TO SUNRISE.
THURSDAY...THE MCS WILL SLOWLY MOVE ACROSS THE CWFA. OUTFLOW
BOUNDARIES FROM THIS MCS WILL THEN DICTATE WHERE NEW CONVECTION
DEVELOPS DURING THE AFTERNOON/EVENING HOURS. AGAIN THE CORFIDI
VECTORS SUGGEST THE POSSIBILITY OF SOME TRAINING OF STORMS.
GIVEN THE OVERALL SATURATION OF THE GROUND ACROSS THE CWFA...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. THE WATCH STARTS AT
06Z IN THE FAR WESTERN PART OF THE CWFA TO HANDLE THE EXPECTED
ARRIVAL OF THE MCS. THE REST OF THE CWFA STARTS AT 12Z THURSDAY.
THIS WATCH GOES THROUGH FRIDAY NIGHT.
RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE FROM THE MCS ON THURSDAY.
IF TRAINING OF STORMS OCCURS...THESE RAINFALL AMOUNTS MAY BE MUCH
HIGHER.
08
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 341 PM CDT WED MAY 29 2013
THURSDAY EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
STRONG SHORTWAVE CONTINUES TO SWEEP NORTHEAST THROUGH THE UPPER
LEVEL TROUGH ACROSS IOWA. HAVE RUN SOME FAIRLY HIGH LIKELY AND
CATEGORICAL POPS IN THE EVENING. HOWEVER...THE SHORTWAVE SWEEPS
NORTHEAST AND WE SHOULD BE IN THE CLEAR AFTER MIDNIGHT...AND HAVE
REDUCED POPS BACK TO CHANCE CATEGORY THEN. HOWEVER...THE MOISTURE
PLUME WILL STILL BE IN THE AREA AND THE MID LEVEL CONVERGENCE
INDICATES WE MAY STILL HAVE SOME FESTERING ACTIVITY SO HAVE NOT GONE
AS DRY AS MAY ACTUALLY OCCUR. MIN TEMPS IN THE WARM SECTOR WILL BE
WARM AND MUGGY WITH MINS IN THE LOW TO MID 60S. DURING THE LATE
EVENING AND OVERNIGHT A NEW MCS WILL HAVE INITIATED OVER EASTERN
KANSAS AND NORTHWEST MISSOURI...WHICH WILL SWEEP INTO THE AREA EARLY
FRIDAY MORNING AND AFFECT THE AREA DURING THE DAYTIME AND INTO THE
EVENING ALONG A MID LEVEL CONVERGENCE ZONE...THE UPPER LEVEL TROUGH
JUST WEST OF THE REGION WITH ITS EMBEDDED SHORTWAVES AND PLENTY OF
UPPER LEVEL DIVERGENCE. HAVE ALSO BOOSTED FRIDAY POPS TO CATEGORICAL
FOR AT LEAST A PORTION OF THE AREA. WITH THIS ALMOST THREE DAY
PERIOD OF REPEAT THUNDERSTORM ACTIVITY EXPECTED ON TOP OF THE VERY
WET CONDITIONS WE ALREADY HAVE...HAVE ISSUED A FLASH FLOOD WATCH.
DISCUSSED A LITTLE MORE ABOUT IT IN THE BELOW HYDROLOGY SECTION.
SATURDAY AND SUNDAY THE UPPER LEVEL LOW FINALLY SHIFTS TO OVER THE
AREA AND THE PLUME OF DEEP MOISTURE WITH HIGH DEWPOINTS WILL BE
SHIFTED EAST OF THE FORECAST AREA. THIS WILL LEAVE US INTO THE
COOLER AIR BEHIND A COLD FRONT THAT SWEEP THROUGH THE REGION
SATURDAY. UNFORTUNATELY IT WILL ALSO BE CLOUDY AND COOL WITH HIGHS
BY SUNDAY ONLY IN THE 60S. SATURDAY AHEAD OF THE FRONT IT WILL RISE
INTO THE 70S. HAVE HAD TO KEEP SOME SMALL RAIN CHANCES WITH THE
UPPER LOW SO CLOSE. A STRONG SURFACE RIDGE BUILDS INTO THE AREA
SUNDAY NIGHT AND FINALLY WE HAVE A HIGH CONFIDENCE OF HAVING A DRY
PERIOD TO THE FORECAST.
THE COLD FRONT THAT MOVED THROUGH ON SATURDAY IS NOT GOING TO BE
VERY FAR AWAY THOUGH...AND WILL BE DRAGGED BACK NORTH AGAIN
BEGINNING ON MONDAY AS A NEW UPPER LOW MOVES OUT OF THE ROCKIES.
PRECIP CHANCES START UP AGAIN MONDAY NIGHT AND TUESDAY AS THE FRONT
MOVES INTO THE AREA. MOISTURE IS SOMEWHAT LIMITED SO HAVE KEPT POPS
LOW. PRECIP CHANCES GET HIGHER BY WEDNESDAY AS ANOTHER PLUME OF
GULF MOISTURE STREAMS INTO THE REGION AGAIN. HIGHS THROUGH THE
PERIOD WILL BE IN THE 70S WITH LOWS IN THE 50S TO LOW 60S.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 655 PM CDT WED MAY 29 2013
VFR CONDITIONS AND PARTLY TO MOSTLY CLOUDY SKIES WILL PERSIST AT
ALL TERMINALS THROUGH AT LEAST 29/08Z WITH SOUTH WINDS OF 10 TO 15
KTS. AFTER 30/08Z...ANOTHER THUNDERSTORM COMPLEX WILL MOVE INTO
EASTERN IOWA AND EVENTUALLY NORTHERN ILLINOIS. MVFR CONDITIONS
WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT AFFECTS A TAF SITE
THROUGH 30/21Z. AFTER 30/21Z...PARTLY CLOUDY SKIES WITH ISOLATED
TO SCATTERED STORMS WILL CONTINUE INTO THURSDAY EVENING.
NICHOLS
&&
.HYDROLOGY...
ISSUED AT 341 PM CDT WED MAY 29 2013
THIS AFTERNOON AND EVENING THE THREAT OF HEAVY RAINFALL AND FLASH
FLOODING REMAINS LOW WITH SCATTERED AND LESS ORGANIZED ACTIVITY.
HOWEVER...LATE TONIGHT THE HEAVY RAIN THREAT RETURNS AS THE NEXT
LARGE THUNDERSTORM COMPLEX BEGINS MOVING INTO THE AREA DURING THE
EARLY MORNING HOURS THURSDAY...AND CONTINUING FOR MUCH OF THE DAY
THURSDAY. A SIMILAR COMPLEX IS EXPECTED FOR FRIDAY WITH MORE HEAVY
RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF THE
AREA...WITH THE WESTERN PORTION BEGINNING AT 06Z TONIGHT...AND THE
REMAINDER OF THE AREA BEGINNING AT 12Z TO TIME IN THE NEW MCS. WE
HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH FRIDAY NIGHT TO ACCOUNT
FOR THE ADDITIONAL THUNDERSTORMS FRIDAY AND FRIDAY EVENING. A TWO
DAY FORECAST RAINFALL TOTAL OF BETWEEN 2 AND 4 INCHES FROM THURSDAY
THROUGH FRIDAY NIGHT IS CURRENTLY FORECAST.
MODERATE TO MAJOR RIVER FLOODING...AND IN SOME INSTANCES RECORD
FLOODING...WILL CONTINUE ALONG TRIBUTARY RIVERS IN EASTERN IA AND
FAR NORTHEAST MISSOURI. THE MISSISSIPPI RIVER IS EXPECTED TO SEE
MODERATE TO MAJOR FLOODING...ESPECIALLY DOWNSTREAM FROM MUSCATINE.
WITH ADDITIONAL RUNOFF FLOWING INTO THE RIVERS FROM LAST NIGHT/S
HEAVY RAIN...AND CHANGES IN FORECAST QPF...CONTINUED ADJUSTMENTS TO
BOTH THE MAGNITUDE AND TIMING OF RIVER FLOODING CAN BE EXPECTED IN
UPDATED WARNING STATEMENTS AND FORECASTS ISSUED FOR THE NEXT 48
HOURS.
LE
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
FOR CEDAR-CLINTON-DES MOINES-DUBUQUE-HENRY IA-JACKSON-JONES-
LEE-LOUISA-MUSCATINE-SCOTT.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
DELAWARE-IOWA-JEFFERSON-JOHNSON-KEOKUK-LINN-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH SATURDAY MORNING
FOR CLARK.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR SCOTLAND.
&&
UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...LE
AVIATION...NICHOLS
HYDROLOGY...LEHazardous weather outlook, May 29, 4:36 AM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 436 AM CDT WED MAY 29 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ESPECIALLY FROM LATE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. CONDITIONS WILL REMAIN FAVORABLE FOR LOCALLY HEAVY RAINS WITH THE STRONGER STORMS. HOWEVER...IT DOES NOT APPEAR THAT THERE WILL ORGANIZED STRONG STORMS THAT WOULD POSE A THREAT OF WIDESPREAD FLASH FLOODING. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS PERIOD. THE PRIMARY THREAT WILL BE HEAVY RAINFALL...WHICH MAY LEAD TO SIGNIFICANT FLASH FLOODING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...PRIMARILY WITH STORMS THAT OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. DLF/SHEETS
In the hours before
Local storm report, May 29, 6:20 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
620 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG EDGEWOOD 42.64N 91.40W
05/29/2013 DELAWARE IA EMERGENCY MNGR
10 INCH TREE LIMB DOWN IN TOWN...POWER IS OUT IN TOWN AS
WELL...TIME ESTIMATED FROM RADAR.
&&
GROSSLocal storm report, May 29, 6:33 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN VINTON 42.16N 92.03W
05/29/2013 M1.50 INCH BENTON IA EMERGENCY MNGR
OCCURRED IN 65 MINUTES.
&&Local storm report, May 29, 7:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 NNW SHELLSBURG 42.11N 91.88W
05/29/2013 E0.25 INCH BENTON IA TRAINED SPOTTER
&&
GROSSLocal storm report, May 29, 7:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FLASH FLOOD 5 NW MANCHESTER 42.54N 91.53W
05/29/2013 DELAWARE IA EMERGENCY MNGR
SEVERAL ROADS CLOSED WITH RUNNING WATER BETWEEN EDGEWOOD
TO GREELEY TO MANSCHESTER FROM 2 TO 3 INCH RAINS SO FAR.
STREET FLOODING WITH RUNNING WATER IN LOW LYING AREAS.
LIGHT TO MODERATE RAINS CONTINUE.
&&
BILLNLocal storm report, May 29, 7:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG S STANLEY 42.64N 91.81W
05/29/2013 BUCHANAN IA TRAINED SPOTTER
DELAYED REPORT. 30 FOOT HIGH CEDAR TREE ABOUT 3-4 FEET IN
DIAMETER SNAPPED OFF 5 FEET ABOVE THE GROUND. TREE IS
BLOCKING COUNTY ROAD W33.
&&Local storm report, May 29, 7:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 3 W STANLEY 42.64N 91.87W
05/29/2013 BUCHANAN IA TRAINED SPOTTER
METAL BARN DOOR SEVERELY DAMAGED AND TORN OFF AT 2195
108TH ST.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:43 PM CDT | River Flood Warning | DVN | Delaware, Jones | 51 hr |
| May 29, 11:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 12 days |
| May 30, 10:14 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| May 30, 10:19 AM CDT | River Flood Warning | DVN | Jackson | 4 days |
| May 30, 11:04 AM CDT | River Flood Warning | DVN | Johnson, Washington | 15 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Dubuque | 5 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 8 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Clinton | 4 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Clinton, Scott | 8 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Scott | 6 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Muscatine | 12 days |
| May 30, 1:26 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Des Moines, Louisa, Muscatine, Scott | 49 min |
| May 30, 2:16 PM CDT | Tornado Warning | DVN | Dubuque | 29 min |
| May 30, 2:41 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 49 min |
| May 30, 3:09 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 51 min |
| May 30, 3:28 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Iowa, Jefferson, Keokuk, Lee and 2 more | 47 min |
| May 30, 3:50 PM CDT | Special Weather Statement | DVN | Scott | 2 hr |
| May 30, 3:58 PM CDT | Special Weather Statement | DVN | Scott | 2 hr |
| May 30, 3:59 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Des Moines, Iowa, Johnson, Linn and 4 more | 46 min |
| May 30, 4:15 PM CDT | Tornado Warning | DVN | Muscatine | 30 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Cedar, Delaware, Dubuque, Johnson and 2 more | 63 min |
| May 30, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Muscatine, Scott | 54 min |
| May 30, 5:20 PM CDT | Special Weather Statement | DVN | Scott | 70 min |
| May 30, 5:23 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Delaware, Dubuque, Jackson | 67 min |
Nearby
Tornado Warnings in Iowa, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.